Monday, July 3, 2017

I Got This as a Comment

I have removed the name because I don't have permission to use it, but this essay is too good to languish in the comments section.

~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

"I must also agree, I have the kind of memory you mention and I am experiencing cognitive difficulty one week after the mind wipe procedure that was supposed to be only an examination. I yell at people now and have no tolerance for my eight year old son's behavior. I hope I can still maintain a good relationship with him but feel I'm not who I used to be. I say sorry to my son and my partner a lot now and feel ashamed that I can't take responsibility for my actions. I feel stupid now as I blame the hospital staff for my behavior which sets a bad example for my son. How can I teach my son to take responsibility for his actions when I've been screwed up from the inside out by a stranger? I'm not me anymore. I wouldn't wish these symptoms on anyone except people who push drugs into people who don't understand the effect. At this point, I think if I could see my anesthetist struggle with my issues and I could cause him pain while giving him Midazolam and say "It's a good fun time, isn't it? Give him more poison, he's being too loud." then I might start to shake this depression, or at least be happy to see justice for a change. Not the kind of thought I'm used to having but I guess he brings out the best in me.

I am worried I'll never achieve my goal to obtain a certificate in electronics since I require my mind for that endeavour. The paranoia, crazy dreams, tension and forgetfulness among other side effects weren't discussed before my procedure. I'm just glad the hallucinations stopped. No one told me they would be chatting to me about various things for 50 minutes, all of which would end up being forgotten. I am a very private person, don't use facebook and already had a distrust of people due to past problems. I'll never go back for any more tests which means I'll never get to the bottom of the problem I've been having for 6+ years with loss of blood when I use the toilet, so much so that I need iron infusions. The specialists were getting fed up with how long its taking and I think after they learn of the phobia to tests I've developed, they will stop giving me iron altogether. They did keep saying they were sick of filling a bucket that has a hole in it. Unfortunately when this bucket gets kicked, there wont be a replacement.

If these symptoms persist I fear my life's pursuit of electronics and computers will be destroyed. I wrote programs and built electronic devices with PIC chips for fun. Now I can't motivate myself which is out of character for me. One strange thing is that I tried to get motivation to make some music, which I did but my style is different now, possibly better. Not the result I was looking for when I went in for my examination.
BTW I think everyone should have the right to CONTROL what is done to them. If that's being a freak then so be it. If people choose to give up control then the doctors should let them make an informed decision." 

~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

I am so sorry this happened.  It actually does get better, but it takes YEARS.  Some of it, like the extreme anxiety about medical procedures doesn't really get better, but for the inappropriate rage, insomnia etc. that does significantly decline over time.  That doesn't help NOW, but it will get better.  My own daughter has a bright line of demarcation between before Versed mommy and after Versed mommy.  She survived it.  Talk about it.  Apologize.  Yes a brief time with Versed can cause problems for years.  It IS the drug, it IS the complete and total disregard for you as a person by the medical field that traumatized you.  

Try a supplement called Prevagen.  I take it every day.  I used Lexapro for a while for acute episodes.  Thanks for writing.  Hopefully your story will help others.

No comments:

Post a Comment